MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; DEBAKEY FORCEPS - INSERT

RICHARD WOLF GMBH ERAGON MODULAR; DEBAKEY FORCEPS - INSERT
Model Number 8394258
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf by the user facility that "a laparoscopic bariatric grasper came apart in the patient.The small piece was in the abdomen and found later during the case.An x-ray was performed to ensure no other pieces were left in the patient." additional details: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Device labeling was reviewed for patient code and device codes, see below: caution! excessive force can lead to breakage of or damage to the products.Due to the small dimensions required, the products have only limited strength.Use these products only to grasp and ablate small, soft tissue portions or organs.For therapeutic applications we recommend having a backup instrument at hand.Make sure that no missing parts remain in the patient.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Rwmic considers this mdr closed.Rwmic will submit a follow up report should new information become available.
 
Event or Problem Description
Rw mic received a response from the user facility with additional information: procedure: robotic low anterior resection and creation of diverting loop ileostomy, flexible sigmoidoscopy.Device failure happened while the instrument was being used intraoperatively.This was after the patient was asleep and insufflation was complete.This was a robotic case so we were using trochars, scope, electrocautery generator and camera.The device was returned to richard wolf and a visual inspection was completed.The investigation found that one side of the fork, which encloses the hinges, is broken off and is not present.Also missing are at least two connecting pins and two guide pins.It seems that a lot of lateral force was applied to the jaws, which caused the fork to break.These are relatively long jaws, and this leverage can create a lot of internal strain.Care must be taken not to overload the delicate components.The root cause was attributed to human error.The device was scrapped.

Brand Name
ERAGON MODULAR
Common Device Name
DEBAKEY FORCEPS - INSERT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11855436
Report Number1418479-2021-00020
Device Sequence Number3846996
Product Code GCJ
UDI-Device Identifier04055207056059
UDI-Public04055207056059
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8394258
Device Catalogue Number8394258
Device Lot Number4500263594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAMERA; ELECTROCAUTERY GENERATOR; SCOPE; TROCARS
Patient Age81 YR
Patient Weight97